ICI Cancellation for OFDM Systems in Rapidly Time-Variant Channels

Ali Ramadan ALI  Tariq J. KHANZADA  Abbas OMAR  

IEICE TRANSACTIONS on Communications   Vol.E92-B   No.4   pp.1388-1391
Publication Date: 2009/04/01
Online ISSN: 1745-1345
DOI: 10.1587/transcom.E92.B.1388
Print ISSN: 0916-8516
Type of Manuscript: LETTER
Category: Wireless Communication Technologies
OFDM,  channel approximation,  Newton polynomials,  

Full Text: PDF>>
Buy this Article

Time-variant channels degrade the performance of Orthogonal Frequency Division Multiplexing (OFDM) systems because they collapse the orthogonality between the sub-carriers, which necessitates estimating the resulting off-diagonals of the channel matrix in order to properly equalize the received signal. This letter presents a new method of estimating the channel matrix for OFDM systems in rapidly time-variant channels. The method approximates the time variation of the channel over a few successive OFDM symbols making use of Newton polynomial interpolation.